Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 107, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 10, 2001, 4:04 PM EST for Blackford County, Huntington County, Wells County, Indiana. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 10, 2001, 4:04 PM EST (21:04 UTC)
- Expired
- Jul 10, 2001, 4:40 PM EST
- In force
- 36 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
Counties Blackford County, IN, Huntington County, IN, Wells County, IN
The radar
The Northern Indiana radar (KIWX), 81 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 4:11 PM EST | Thunderstorm Wind | Warren, IN | Large tree limb down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 3:45 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 102106 SVRFWA INC009-069-179-102140- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 404 PM EST TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLACKFORD COUNTY IN INDIANA SOUTHERN HUNTINGTON COUNTY IN INDIANA SOUTHWESTERN WELLS COUNTY IN INDIANA * UNTIL 440 PM EST * AT 404 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES WEST OF WARREN...MOVING SOUTHEAST AT 30 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... MONTPELIER WARREN DILLMAN SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:35 PM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 10, 2:35 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 235 PM EST TUE JUL 10 2001 MODELS IN GOOD AGREEMENT THAT 100KT 200MB JET STREAK OVR UPR MDWST WL MOVE ARND BASE OF ERN US/CAN TROF NEXT COUPLE OF DAYS. 500MB CLOSED LOW OVR WRN QUEBEC XPCD TO DROP SE TO NEW ENGLAND BY THU. VORT MAX OVR LH WL MOVE SE ACRS LWR GRTLKS TNGT. ANOTHER VORT LOBE EXPECTED TO ROTATE ARND CLOSED LOW INTO LWR GRTLKS THU, TAKING A LTL MORE ELY TRACK THAN TDAYS/TNGTS. MODELS ALL FORECASTING WK UVM ARND 700MB LATE THIS AFTN/EVE AS FIRST S/WV MOVES BY. LATEST LAPS DATA SUGGEST 1-2K J/KG CAPES OVR CWA. COUPLE OF WK WIND SHIFT LINES NOTED AT SFC, BUT CONVERGENCE VERY WK. WK FORCING, LIMITED MOISTURE, AND DECENT INSTABILITY SUGGESTS KEEPING LOW POPS FOR THIS EVENING...EXCEPT PLAN ON REMOVING POPS NW WHERE STABILIZING INFLUENCE OF NW FLOW ACRS LM SHD PREVENT DEEP CONVECTION. BUFKIT SHOWING >30C SFC-10K FT DELTA THETA-E THIS EVE, INDICATING GOOD DOWNDRAFT/HAIL POTENTIAL WITH TSTMS...ALSO DECENT 0-6KM SHEAR AND SOME ROTATION ALREADY NOTED IN NW OH TSTM. HI PRES AND COOLER/DRIER AMS XPCD TO BUILD INTO AREA OVRNGT AND REMAIN THRU WED. WK S/WV FCST BY MODELS TO BE MOVG OVR BACKSIDE OF PLAINS RIDGE INTO SRN SASK WED MORNING. AVN MOVES THIS SYSTEM EAST THEN SE INTO NRN INDIANA BY 00Z FRI, WHILE ETA MOVES IT SLOWLY NE INTO MANITOBA. NGM ALSO MUCH SLOWER WITH MOVEMENT. ETA/NGM SOLUTIONS MORE CONSISTENT WITH PREVIOUS MODEL RUNS AND PREFERRED, THUS WILL KEEP MOSTLY SUNNY FORECAST FOR THU. MOS TEMPS FAIRLY CLOSE THROUGHOUT AND SEEM REASONABLE. GIVEN DRY AMS, LEANED TOWARD LARGER DIURNAL RANGES WHERE DIFERENCES EXIST. IWX...NONE. DJT
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.